Shedding and interaction of solitons in imperfect medium

M. Chertkov, I. Gabitov, I. Kolokolov, V. Lebedev

Research output: Contribution to journalArticlepeer-review

7 Scopus citations

Abstract

The propagation of a soliton pattern through one-dimensional medium with weakly disordered dispersion is considered. Solitons, perturbed by this disorder, radiate. The emergence of a long-range interaction between the solitons, mediated by the radiation, is reported. Basic soliton patterns are analyzed. The interaction is triple and is extremely sensitive to the phase mismatch and relative spatial separations within the pattern. This phenomenon is a generic feature of any problem explaining adiabatic evolution of solitons through a medium with frozen disorder.

Original languageEnglish (US)
Pages (from-to)357-361
Number of pages5
JournalJETP Letters
Volume74
Issue number7
DOIs
StatePublished - Oct 10 2001
Externally publishedYes

ASJC Scopus subject areas

  • Physics and Astronomy (miscellaneous)

Fingerprint Dive into the research topics of 'Shedding and interaction of solitons in imperfect medium'. Together they form a unique fingerprint.

Cite this